Alert archive / California / Snow Advisories in 2007
Snow Advisory 13, NWS Las Vegas, NV
NWS Las Vegas, NV issued this snow advisory at Nov 10, 2007, 2:08 PM PST for Inyo County, California. It took effect at Nov 11, 2007, 4:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2007, 2:08 PM PST (22:08 UTC)
- In effect from
- Nov 11, 2007, 4:00 AM PST
- Expired
- Nov 11, 2007, 10:51 AM PST
- In force
- 7 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KVEF 102208 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 208 PM PST SAT NOV 10 2007 .A STRONG COLD FRONT WILL BRING HIGH ELEVATION SNOW TO THE EASTERN SIERRA SLOPES ON SUNDAY. CAZ519-111100- /O.NEW.KVEF.SN.Y.0013.071111T1200Z-071112T0000Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 208 PM PST SAT NOV 10 2007 ...SNOW ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SNOW ADVISORY FOR THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST SUNDAY. SNOW LEVELS WILL START OFF AT OR ABOVE 9000 FEET SUNDAY MORNING...BUT WILL DROP TO AROUND 7500 FEET AS COLD AIR PUSHES IN DURING THE DAY. THE HEAVIEST SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED AT OR ABOVE 8500 FEET...AND THE SNOW WILL END SUNDAY AFTERNOON. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$ MORGAN
2 follow-up statements
000 WWUS45 KVEF 111207 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 407 AM PST SUN NOV 11 2007 .LIGHT SNOW WITH OCCASIONAL MODERATE BURSTS EARLY THIS MORNING WILL ACCOMPANY A COLD FRONT AS IT CROSSES THE EAST SLOPE OF THE SOUTHERN SIERRA. CAZ519-112000- /O.CON.KVEF.SN.Y.0013.000000T0000Z-071112T0000Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 407 AM PST SUN NOV 11 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SNOW LEVELS WILL START OFF NEAR 9000 FEET THIS MORNING...BUT WILL DROP TO AROUND 7500 FEET AS COLD AIR PUSHES IN DURING THE DAY. THE HEAVIEST SNOW ACCUMULATIONS WILL OCCUR THROUGH 9 AM THIS MORNING WITH 4 TO 6 INCHES EXPECTED AT OR ABOVE 8500 FEET. THE SNOW WILL TAPER OFF OR END EARLY THIS EVENING. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$ PIERCE
000 WWUS45 KVEF 111851 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1051 AM PST SUN NOV 11 2007 CAZ519-112000- /O.CAN.KVEF.SN.Y.0013.000000T0000Z-071112T0000Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 1051 AM PST SUN NOV 11 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE SNOW ADVISORY FOR THE EASTERN SIERRA SLOPES. THE DEEPER MOISTURE HAS MOVED AWAY FROM THE ADVISORY AREA...AND ONLY SCATTERED SNOW SHOWERS ARE EXPECTED FOR THE REMAINDER OF THE DAY. THEREFORE...THE SNOW ADVISORY HAS BEEN CANCELLED. A SPOTTER IN ASPENDELL REPORTED RAIN AT 8500 FEET...WITH SNOW ABOVE 9000 FEET. $$ MORGAN
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this snow advisory went out at Nov 10, 9:50 AM PST, 4 hours 18 minutes earlier.
Area forecast discussion, Nov 10, 9:50 AM PST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 950 AM PST SAT NOV 10 2007 .SYNOPSIS...HIGH CLOUDINESS ASSOCIATED WITH THE NEXT STORM SYSTEM WILL START TO INVADE OUR SKIES FROM THE NORTHWEST THIS AFTERNOON. CLOUDS WILL CONTINUE TO INCREASE TONIGHT AND SUNDAY AS AN AREA OF LOW PRESSURE MOVES THROUGH THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. AS THE LOW PASSES THERE WILL BE A CHANCE OF SHOWERS SUNDAY AND SUNDAY NIGHT AND GUSTY NORTH WINDS. TEMPERATURES WILL BE CLOSER TO NORMAL MONDAY AND TUESDAY BEFORE REBOUNDING ON WEDNESDAY. && .UPDATE...SATELLITE SHOWS MOSTLY CLEAR SKIES AREAWIDE AS WE ARE IN BETWEEN TWO STORM SYSTEMS TODAY. PACKAGE LOOKS FINE FOR TODAY AND DO NOT PLAN TO UPDATE. ONCOMING STORM IS SHAPING UP TO BE LESS CLEAR CUT THAN IT LOOKED YESTERDAY /AND WHAT ELSE IS NEW/. WILL ELABORATE MORE ON THIS ISSUE THIS AFTERNOON. && .PREV DISCUSSION... 315 AM PST SAT NOV 10 2007 .SHORT TERM...SUBTROPICAL MOISTURE THAT WAS ADVECTED NORTH ACROSS THE AREA YESTERDAY WILL BE EXITING NORTHWEST ARIZONA SHORTLY. SATELLITE SHOWS HIGH CLOUDINESS MOVING INTO NORTHERN CALIFORNIA/WESTERN NEVADA ASSOCIATED WITH STRONG JET MOVING INTO THE PACIFIC NORTHWEST. THOSE HIGH CLOUDS WILL START TO INCREASE OVER THE NORTHWEST PORTION OF THE FORECAST AREA THIS AFTERNOON. THE REMAINDER OF THE AREA WILL ENJOY MOSTLY SUNNY SKIES...LIGHT WINDS AND ABOVE NORMAL TEMPERATURES. MODELS IN GENERAL CONSENSUS SPLITTING THE NEXT TROUGH AS IT CROSSES THE GREAT BASIN/MOJAVE DESERT SUNDAY AND SUNDAY NIGHT. MOST OF THE ENERGY IS CONTAINED IN THE SOUTHERN STREAM WHICH DIGS SOUTHEAST ACROSS SOUTHERN CALIFORNIA SUNDAY NIGHT WITH AN UPPER LOW CLOSING OFF OVER NORTHWEST MEXICO EARLY MONDAY. IN THE MEANTIME THE NORTHERN PORTION OF THE TROUGH WEAKENS AS IT CROSSES NORTHERN NEVADA AND UTAH. WHAT IS IMPRESSIVE IS THE PRECIPITABLE WATER PLUME AVAILABLE TO BE TAPPED IN THE EASTERN PACIFIC. THE LAST PASS OF A POLAR ORBITING SATELLITE AT MIDNIGHT INDICATED A LARGE AREA OF PRECIPITABLE WATER VALUES BETWEEN 1.50-1.85 INCHES BETWEEN 30-37N LATITUDE AND 130-140W LONGITUDE. MUCH OF THIS MOISTURE IS ADVECTED INLAND AHEAD OF SOUTHERN STREAM TROUGH WITH HIGHEST QPF AMOUNTS NOW BEING SHOWN OVER THE MOUNTAINS OF SOUTHERN CALIFORNIA. LIGHTER QPF AMOUNTS ARE STILL SHOWN WITH THE WEAKENING NORTHERN STREAM ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA SUNDAY NIGHT. UPPER LOW CLOSES OFF OVER NORTHWEST MEXICO ON MONDAY WITH NORTHERN STREAM STAYING ACTIVE WITH SEVERAL DISTURBANCES MOVING THROUGH THE PACIFIC NORTHWEST/NORTHERN ROCKIES. TEMPERATURES WILL STAY WELL ABOVE NORMAL TODAY BEFORE FALLING CLOSER TO NORMAL SUNDAY AND MONDAY. .LONG TERM...HIGH PRESSURE EXPECTED TO REMAIN OFF THE SOUTHERN CA COAST KEEPING THE MAJORITY OF THE WEATHER NORTH OF THE AREA. SOME DIFFERENCES BETWEEN THE MODELS WEDNESDAY NIGHT AND THURSDAY. THE GFS BRINGS A SHORTWAVE THROUGH NORTHERN NEVADA WEDNESDAY NIGHT AND EARLY THURSDAY WITH PRECIP JUST SKIRTING THE FAR NORTHERN AREAS OF THE CWA. THE ECMWF KEEPS A RIDGE IN PLACE WHILE THE DGEX KEEP THE SHORTWAVE WELL NORTH OF NEVADA. RIGHT NOW WILL TAKE THE MIDDLE ROAD AND KEEP QPF OUT OF THE AREA...BUT KEEP TEMPERATURES DOWN SLIGHTLY. THURSDAY THROUGH SUNDAY...THE CWA IS FORECAST TO BE UNDER A FAIRLY STRONG RIDGE WITH DRY CONDITIONS AND TEMPERATURES WARMING A COUPLE OF DEGREES EACH DAY. .AVIATION...FOR MCCARRAN...MOSTLY SUNNY SKIES EXPECTED IN THE LAS VEGAS VALLEY TODAY ALONG WITH LIGHT AND VARIABLE WINDS. CHANGES WILL OCCUR ON SUNDAY WHEN A STORM SYSTEM APPROACHING FROM THE WEST WILL SIGNIFICANTLY INCREASE CLOUD COVERAGE AND BRING A CHANCE OF PRECIPITATION TO MCCARRAN EARLY SUNDAY EVENING. WINDS WILL INCREASE OUT OF THE SOUTHWEST SUNDAY AFTERNOON...THEN BECOME NORTHERLY WITH GUSTS UP TO 25 KTS POSSIBLE AFTER THE COLD FRONT PASSES EARLY SUNDAY EVENING AROUND 04Z. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...MOSTLY SUNNY SKIES EXPECTED MUCH OF TODAY WITH SOME HIGH CLOUDS PUSHING INTO INYO COUNTY DURING THE AFTERNOON. SUNDAY...A STORM SYSTEM WILL AFFECT THE AREA...SIGNIFICANTLY INCREASING CLOUDS...AND BRINGING A CHANCE OF PRECIP. INCREASED WEST TO SOUTHWEST SURFACE WINDS CAN BE EXPECTED AHEAD OF THE ASSOCIATED COLD FRONT...THEN SWITCH TO NORTH TO NORTHWEST DIRECTION AFTER FRONTAL PASSAGE. .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && MORGAN/PIERCE/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 10, 5:22 AM PST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 522 AM PST SAT NOV 10 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-111100- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 522 AM PST SAT NOV 10 2007 /622 AM MST SAT NOV 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE THREAT FOR HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN AREA OF LOW PRESSURE WILL MOVE THROUGH THE AREA SUNDAY AND SUNDAY NIGHT. THE SYSTEM WILL PRODUCE A CHANCE OF SHOWERS...LOCALLY GUSTY WINDS AND DROP TEMPERATURES CLOSER TO NORMAL. SNOW LEVELS WILL INITIALLY BE ABOVE 8000 FEET ON SUNDAY BUT FALL TO AROUND 7500 FEET SUNDAY NIGHT WITH LIGHT ACCUMULATIONS IN THE MOUNTAINS. SOUTHWEST WINDS SUNDAY WILL BE SHIFTING TO A NORTHERLY DIRECTION AS THE COLD FRONT MOVES THROUGH LATE SUNDAY AND SUNDAY NIGHT. THE NORTHERLY WINDS MAY BECOME FAIRLY STRONG...ESPECIALLY DOWN THE COLORADO RIVER VALLEY SUNDAY NIGHT INTO MONDAY. NO SIGNIFICANT WEATHER IS EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PIERCE
Nearby
Snow Advisories in California, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.